MAUDE Adverse Event Report: Datascope Corp. Sensation Plus 8Fr. 50cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control

Datascope Corp. Sensation Plus 8Fr. 50cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control
Model Number 0684-00-0576-01U
Medical Device Problem Codes Restricted Flow rate (1248); Inflation Problem (1310); Obstruction of Flow (2423); Device Sensing Problem (2917); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
An rn in the cath lab, called with abnormal arterial waveform.Esp personnel reviewed a screenshot that showed abnormal arterial waveform, suboptimal augmentation, and catheter restriction in the balloon waveform.Esp personnel asked if the radiopaque tip was between the 2nd and 3rd intercostal space.Esp personnel was sent a video of the balloon under fluro.It did not show where the radiopaque tip was in relation to the intercostal spaces, but the balloon did not appear to be fully inflating.Nurse stated he was going to take another picture, call the physician, and then call me back.A few minutes later, esp personnel received another fluro picture that was still unclear in positioning.Esp personnel spoke with jason again.Esp personnel suggested we try a manual inflation to confirm the balloon was fully unfurled and to get a more accurate picture to determine the placement of the balloon.Jason placed me on speaker phone.There were multiple people in the room.As esp personnel was explaining how to perform the manual inflation, nurse stated the waveform looked better.Esp personnel reviewed a picture with less restriction and slightly improved numbers.As esp personnel asked what changed, esp personnel reviewed another screen shot that showed an appropriate arterial waveform and numbers and much improved balloon waveform.The physician in the room stated he had advanced the catheter approximately 1 cm for the improved waveforms and numbers.Troubleshooting was performed with the nurse and determined that the catheter was working as intended.No patient harm or injury was noted.Troubleshooting identified the nature of the alleged issue and reviewed that the catheter was functioning appropriately given the position in which it was placed.The alleged issue was not related to a device malfunction, rather user error of incorrect placement.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields b4 d9 d10 g3 g6 h2 h3 h6 type of investigation investigation findings investigation conclusions h11 corrected field b5 h6 medical device problem code revert a patient id d4 serial should left blank d8 field revert to blank a customer reported abnormal arterial waveforms suboptimal augmentation and apparent balloon waveform restriction during iabp support emergency support program personnel reviewed fluoroscopy images and waveform screenshots and conducted troubleshooting with the clinical team initial images suggested possible incomplete balloon inflation and unclear catheter positioning during troubleshooting the physician advanced the catheter approximately 1 cm resulting in immediate improvement of the arterial waveform balloon waveform and hemodynamic parameters the catheter subsequently functioned as intended the issue was determined to be related to catheter positioning rather than a device malfunction no patient harm injury or adverse clinical outcome was reported the available information indicates that the reported failure modes were most likely caused by suboptimal catheter placement within the aorta resulting in restricted balloon movement abnormal arterial waveforms and reduced augmentation the improvement observed immediately after advancing the catheter approximately 1 cm supports that the device was functioning properly and that the issue was positional in nature contributing factors may have included difficulty confirming the radiopaque tip location under fluoroscopy initial incomplete catheter positioning or procedural user error during placement there is no evidence to suggest a product quality manufacturing or device performance defect as the catheter operated as intended once proper positioning was achieved based on the available information and investigation preformed on the phone by the esp representative the reported failure modes are confirmed no decon or visual inspection performed since product was not returned and could not be evaluated the failure mode is addressed in the risk file and is operating within its risk profile the ifu addresses the reported failure the investigation does not indicate that the device was inadvertently released as nonconforming or an adulterated product or was a counterfeit the complaint history review did not identify an adverse trend based on the rationality provided above no escalation to the capa process is required product was not returned so an exact cause of the issue could not be identified however based on our investigation a catheter restriction and difficult to monitor wveform can occur due to one or more of the following probable causes alarm catheter restriction indicates that the intra aortic balloon iab catheter or its associated tubing is restricted preventing normal balloon inflation and deflation when this alarm occurs the cardiosave system automatically enters standby with the balloon deflated to prevent unsafe pumping until the restriction is resolved causes for a catheter restriction alarm there is a restriction in the iab catheter or tubing the iab membrane is not completely unfolded the iab remains in the sheath immediately after insertion off label use difficult unable to monitor arterial pressure a condition in which the intra aortic balloon pump iabp cannot obtain a reliable arterial pressure waveform due to issues such as sensor failure fiber optic iab calibration failure or disconnection and or fiber optic break catheter lumen obstruction eg clot kink or lumen damage setup or equipment problems eg improper zeroing air bubbles damping loose connections or patient related factors like low pulse pressure or arrhythmias in these situations the arterial signal becomes inaccurate or unusable for safe iabp operation causes of arterial pressure blood clot thrombus formation within the inner lumen a break in the inner lumen a kink in the inner lumen fiber optic iab calibration failure or disconnection fiber optic cable break fiber optic cable kink transducer not zeroed or vented properly over damped or flat arterial pressure waveform due to bubbles or excessive tubing compliance loose or incorrect pressure cable connections patient condition low pulse pressure arrhythmias off label use.
 
Additional Manufacturer Narrative
Updated fields: b4, g3, g6, h2, h11.Corrected fields: h6 (type of investigation and medical device problem code), d9 and h3.

Brand Name
Sensation Plus 8Fr. 50cc IAB with Accessories, US Only
Common Device Name
System, Balloon, Intra-Aortic And Control
Manufacturer (Section D)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key50272940
Report Number2248146-2026-0001412
Device Sequence Number18782595
Product Code DSP
UDI-Device Identifier10607567109633
UDI-Public(01)10607567109633(10)3000523482(17)290112(11)260112
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K133074
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0576-01U
Device Catalogue Number0684-00-0576-01U
Device Lot Number3000523482
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2026
Supplement Date Received by Manufacturer09/16/2026
09/21/2026
Initial Report FDA Received Date08/17/2026
Supplement Report FDA Received Date09/18/2026
09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Unknown
Patient Age79 YR
Patient SexMale
Patient Weight147 LB